Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 93, NWS Austin/San Antonio, TX

July 15, 20255 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2025, 7:23 AM CDT for 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2025, 7:23 AM CDT (12:23 UTC)
Expired
Jul 15, 2025, 10:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bandera County, TX, Gillespie County, TX, Kerr County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 9:21 AM CDTFLASH FLOODLost Maples State Natur, TXEmergency manager reports water over the road, estimates about 1.5 feet deep.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WGUS54 KEWX 151223
FFWEWX
TXC019-171-265-385-463-151530-
/O.NEW.KEWX.FF.W.0093.250715T1223Z-250715T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
723 AM CDT Tue Jul 15 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Western Bandera County in south central Texas...
  Southwestern Gillespie County in south central Texas...
  Kerr County in south central Texas...
  Eastern Real County in south central Texas...
  Northeastern Uvalde County in south central Texas...

* Until 1030 AM CDT.

* At 723 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Kerrville, Vanderpool, Ingram, Hunt, Kerr Wildlife Management 
  Area, Lost Maples State Natural Area, Waltonia, Mountain Home, 
  Utopia, Harper, Garner State Park and Concan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3029 9930 3032 9930 3032 9915 2964 9929
      2963 9941 2959 9941 2947 9973 3029 9974

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

BF
3 follow-up statements
250 
WGUS74 KEWX 151344
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
844 AM CDT Tue Jul 15 2025

TXC019-171-265-385-463-151530-
/O.CON.KEWX.FF.W.0093.000000T0000Z-250715T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Gillespie TX-Kerr TX-Real TX-Uvalde TX-
844 AM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THIS 
MORNING FOR WESTERN BANDERA, SOUTHWESTERN GILLESPIE, KERR, EASTERN 
REAL AND NORTHEASTERN UVALDE COUNTIES...

At 844 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. 
Additional rainfall amounts up to 1 inch are possible in the warned 
area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Kerrville, Vanderpool, Ingram, Hunt, Kerr Wildlife Management 
  Area, Lost Maples State Natural Area, Waltonia, Mountain Home, 
  Utopia, Harper, Garner State Park and Concan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3029 9930 3032 9930 3032 9915 2964 9929
      2963 9941 2959 9941 2947 9973 3029 9974

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

BF
889 
WGUS74 KEWX 151440
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
940 AM CDT Tue Jul 15 2025

TXC019-171-265-385-463-151530-
/O.CON.KEWX.FF.W.0093.000000T0000Z-250715T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Gillespie TX-Kerr TX-Real TX-Uvalde TX-
940 AM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THIS 
MORNING FOR WESTERN BANDERA, SOUTHWESTERN GILLESPIE, KERR, EASTERN 
REAL AND NORTHEASTERN UVALDE COUNTIES...

At 940 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. 
Additional rainfall amounts up to 1 inch are possible in the warned 
area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Kerrville, Vanderpool, Ingram, Hunt, Kerr Wildlife Management 
  Area, Lost Maples State Natural Area, Waltonia, Mountain Home, 
  Utopia, Harper, Garner State Park and Concan.

Heavier rainfall is becoming more isolated, and we expect this trend 
to continue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3029 9930 3032 9930 3032 9915 2964 9929
      2963 9941 2959 9941 2947 9973 3029 9974

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

BF
013 
WGUS74 KEWX 151522
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1022 AM CDT Tue Jul 15 2025

TXC019-171-265-385-463-151532-
/O.EXP.KEWX.FF.W.0093.000000T0000Z-250715T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Gillespie TX-Kerr TX-Real TX-Uvalde TX-
1022 AM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CDT THIS MORNING FOR 
WESTERN BANDERA, SOUTHWESTERN GILLESPIE, KERR, EASTERN REAL AND 
NORTHEASTERN UVALDE COUNTIES...

The heavy rain has ended. We have replaced the northeastern portion 
of this warning with a Flood Advisory. Please continue to heed 
remaining road closures.

A Flood Watch remains in effect until 100 PM CDT for a portion of 
south central Texas.

&&

LAT...LON 3029 9930 3032 9930 3032 9915 2964 9929
      2963 9941 2959 9941 2947 9973 3029 9974

$$

BF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:38 AM CDT, 45 minutes earlier. Its key messages:

  • Flood Watch remains in effect until 1 PM Tuesday for the Hill Country, southern Edwards Plateau, and portions of the Rio Grande Plains and I-35 corridor.
  • Additional rainfall of 1-3 inches with isolated higher totals up to 6 inches possible mainly this morning. Additional river rises are possible.
  • Drier conditions mid to late week with slightly higher temperatures.
Area forecast discussion, Jul 15, 6:38 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
638 AM CDT Tue Jul 15 2025

...New AVIATION...

.KEY MESSAGES...

- Flood Watch remains in effect until 1 PM Tuesday for the Hill
  Country, southern Edwards Plateau, and portions of the Rio Grande
  Plains and I-35 corridor.

- Additional rainfall of 1-3 inches with isolated higher totals up
  to 6 inches possible mainly this morning. Additional river rises
  are possible.

- Drier conditions mid to late week with slightly higher
  temperatures.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 113 AM CDT Tue Jul 15 2025

As of about midnight Tuesday, scattered showers and storms
associated with an MCV near the Mexican border were beginning to
spread northward across the Rio Grande Plains and into the southern
Edwards Plateau. This activity is tapping into an overlapping
nocturnal intensification of the 850mb low level jet, which is
enhancing convergence within a plume of moist air with precipitable
water values nearing and exceeding 2 inches, corresponding to values
above the 90th percentile for this time of year. Additional showers
and storms are expected over the course of the early morning hours,
with some of the high-resolution models showing a gradual spread of
the rain envelope into the western Hill Country. Boundaries left
behind by storms earlier in the evening may also concentrate
additional downpours along north-to-south lines. The modeled
atmospheric conditions indicate an environment continuing to favor
efficient rainfall, leading to high rain rates which could locally
reach 2 inches per hour at times. The 00Z HREF LPMM indicated the
highest rain totals through this morning could approach 6 inches in
localized spots as showers continue to stream northward.

Much of Tuesday morning's rains will be falling atop sensitive soils
already moistened heavily by Monday morning's rains, leading to an
increased potential for runoff which could trigger flash flooding.
Given these factors, it is prudent to be weather aware and have
multiple methods of receiving weather warnings.

Southwesterly deep-layer flow should cause the overall area of heavy
rain showers and storms to gradually continue northeast during the
morning along with the MCV. Evolution of the MCV itself is
uncertain, though most models move its associated vorticity
northward. There should be a general decrease in the intensity and
coverage of rain late-morning and afternoon as the low-level jet
weakens. However, rains may continue to be enhanced near the MCV as
it drifts out of our area and draws in more unstable air. Most of
the high-resolution guidance has the MCV out of the CWA by Tuesday
evening with a subsequent decrease in rain chances over the area,
though there could be some reinvigoration of isolated showers with
daytime heating over South-Central Texas towards the late afternoon
and early evening.

As we head into Tuesday night into Wednesday, the growth of
subtropical ridging centered over the lower Mississippi Valley is
forecast to nudge the corridor of moist air and convergence farther
to the west, displacing it away from the Gulf and leading to a
reduction in moisture and rain chances. Wednesday looks dry for
most, though ridging appears relatively weak and could allow for an
isolated shower or storm accompanying onshore flow/seabreeze over
the Coastal Plains.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 113 AM CDT Tue Jul 15 2025

Continued extension of the mid- to upper-level Gulf coast ridge into
our area should generally support an increase in daytime
temperatures during the mid to late week with mostly dry conditions.
While medium-range ensembles show a summertime ridge pattern
developing over the course of the week, we are monitoring a tropical
disturbance currently offshore the eastern coast of Florida. As the
ridge builds, this disturbance could track west along or parallel to
the northern US Gulf coast during the latter part of the week. Most
of the model guidance does not bring this feature as far west as our
area, though it will be worth keeping an eye on. Aside from this
disturbance, which could stick around into the weekend, there is
good consensus from ensemble guidance that the broader ridging
pattern holds through the weekend and into Monday with near average
temperatures.

&&

.AVIATION...
(12Z TAFS)
Issued at 633 AM CDT Tue Jul 15 2025

MVFR cigs are forecast for the I-35 sites and KDRT at least through
15Z today. VFR conditions return by 16Z for the I-35 airports and by
19Z for KDRT. A southerly flow around 10 to 15 knots with gusts of
20 to 25 knots is forecast through tonight. MVFR cigs return around
08Z Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              94  76  96  74 /  10   0   0   0
Austin Bergstrom Intl Airport  94  75  96  74 /  10   0   0   0
New Braunfels Muni Airport     95  75  97  73 /  10   0   0   0
Burnet Muni Airport            91  73  92  71 /  20  10   0   0
Del Rio Intl Airport           91  77  96  76 /  30  10   0   0
Georgetown Muni Airport        93  74  94  72 /  10   0   0   0
Hondo Muni Airport             92  74  96  72 /  30  10   0   0
San Marcos Muni Airport        94  74  97  72 /  10   0   0   0
La Grange - Fayette Regional   93  75  94  74 /  10   0   0   0
San Antonio Intl Airport       94  77  96  74 /  10  10   0   0
Stinson Muni Airport           96  77  98  74 /  10  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar-Blanco-
Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano-
Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Zavala.

&&

Short-Term...Tran
Long-Term...Tran
Aviation...17

In the hours before

Local storm report, Jul 15, 5:41 AM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
541 AM CDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     Flash Flood      3 NE Camp Wood          29.70N 99.98W
07/15/2025                   Real               TX   Law Enforcement

            Sheriffs office reported 5 feet of water
            over the road from Camp Wood Creek. Road is
            closed and impassable.

&&

CJM
Local storm report, Jul 15, 5:44 AM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
544 AM CDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     Flash Flood      2 NNW Camp Wood         29.69N 100.03W
07/15/2025                   Real               TX   Law Enforcement

            Sheriffs office reports that Ray McDonald
            Ranch Road is closed and impassable due to
            water over the road.

&&

CJM
Local storm report, Jul 15, 6:14 AM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
614 AM CDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     Flash Flood      Montell                 29.53N 100.02W
07/15/2025                   Uvalde             TX   Emergency Mngr

            EM reported there is 4 feet of water over
            Hwy 55 and water continues rising due to
            Montell Creek. Road is closed and
            impassable.

&&

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:11 PM CDTSpecial Weather StatementEWXKinney34 min
Jul 14, 10:54 PM CDTAreal Flood AdvisoryEWXDimmit, Kinney, Maverick, Uvalde, Zavala3 hr
Jul 14, 11:50 PM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde, Zavala3 hr
Jul 15, 1:20 AM CDTFlash Flood Warning Considerable damage threatEWXDimmit, Edwards, Kinney, Maverick, Real, Uvalde and 1 more7 hr
Jul 15, 3:12 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Jul 15, 3:46 AM CDTAreal Flood AdvisoryEWXKinney3 hr
Jul 15, 4:27 AM CDTAreal Flood AdvisoryEWXBandera, Kerr3 hr
Jul 15, 4:34 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jul 15, 5:10 AM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kerr, Real3 hr
Jul 15, 6:10 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr3 hr
Jul 15, 6:25 AM CDTRiver Flood WarningEWXUvalde17 hr
Jul 15, 7:51 AM CDTRiver Flood WarningEWXUvalde20 hr
Jul 15, 8:12 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Jul 15, 8:25 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde3 hr
Jul 15, 10:18 AM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr3 hr
Jul 15, 5:05 PM CDTRiver Flood WarningEWXUvalde3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.